|First Line Medication
Nov 1, 2006
I'm a 29 year old female from the UK and recently started on medication, Sustiva and Kivexa. I was wondering what you thought of this combination? Like alot of people with this illness i was terified to start treatment, but i've had no side effects whats so ever and i have been having the best nights sleep ever!
My VL was very high in the summer and my CD4 dropped just below 200, but last month i had my results and the VL is now 50 copies and my CD4 is just above 300, so i'm really pleased! What do you think? I was also wondering how long do you think that this combination will work for me before i might have to change? Also i still get very stressed and panick about developing an AIDS related illness, if the medications are working will i be ok? or can this still happen?
Annie from the UK
P.S fantastic website X
| Response from Dr. Young
Thanks for your post and comments.
I think that you're on a very effective and recommended first-line treatment. The combination of abacavir/3TC (Kivexa, Epzicom) and efavirenz (Sustiva, Stocrin) is among those recommended by the recent 2006 IAS-USA treatment guidelines. We've got a number of patients who have been on this regimen now for over 5 years without any significant problems-- hence, provided that you stay on top of the adherence, you should also expect many years of activity of the medications.
Your response to treatment is excellent and you're well past the time range where I'd have a lot of concern about developing abacavir hypersensitivity reaction (HSR). With a CD4 count now above 300, your risk of having an AIDS complication is very, very low.
So, yes, the medications are working very well and you'll be OK.
Drop us a very British note from time to time; it will be good to know how you're doing. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.